Have Medical Questions? Ask a Doctor Online!
Welcome to the JustAnswer.com question/answer interface.
I am a Family Medicine doctor, board certified with active licenses and certification in Internal Medicine, Pediatrics, Obstetrics and Gynecology, as well as Integrative Medicine & Naturopathy, with advanced training in Neurology, Cardiovascular Medicine, Gastroenterology, Endocrinology, and Psychiatry. I am also well-trained in Functional Medicine. For your review, here is my direct link with my current ratings: http://www.justanswer.com/medical/expert-familydoctor/
I have read your post and observations about the sensations in your upper body. Would you prefer a summary answer to your question, or would you prefer more back-and-forth, where there will be a series of more questions and more details clarified? There is no difference in charges for your preference. You can continue to ask questions and receive answers without additional charges.
Either way, I’ll do my best to take the appropriate time to help you.
To address your direct question, you are certainly at risk for bronchospasm, and the end-expiratory cough that you describe sounds bronchospastic, but... this doesn't typically come on out of nowhere. Has anyone ever given you inhalers in the past?
you got it!
You're taking beta blockers for the tachycardia?
some beta blockers can give patients some breathing changes. Do you think this could be related in your case?
Bronchospasm does come and go with attacks and resolves naturally.
It is easily triggered, and considering the climate changes we are all experiencing, even a "normal" set of lungs and bronchi could experience spasm.
I see. correct. other betablockers induce more bronchospasm.
it's very very unlikely that this is affecting your oxygen levels.
If the betablocker WERE causing your symptoms, which I dont' think it is, given that you're on atenolol, but if it were, we would expect your system to become used to them (and their effects more tempered) after weeks to months. Again, especially since your symptoms predated the medication, I don't think that's the cause
Have you tried an alpha agonist, or an antihistamine (pseudophed and zyrtec/allegra/claritin) ?
I see. The losartan is a risk factor that could be contributing to your symptoms. have you considered that? how long
have you been taking it? would what cause tachycardia? Losartan? No.
One of the other possible causes of your cough is acid reflux, has that ever been an issue for you?
bronchospasm could cause some elevated heart rates, but not persistent tachycardia. bronchospasm can come and go, and "tachycardia" can be a symptom that varies for innumerable reasons.
The losartan probably not involved then. One could argue the echo would be a more useful test without the beta blocker on board, but it's also not representative of what you're doing at baseline, so their recommnedations of your testing conditions could go either way. I'm not sure.
Hm... The end expiration component is an important piece. That suggests some reactive airway disease, and a medication like albuterol might help relief that discomfort.